Louisiana, 2005

Damaging Wind in Louisiana, May 29, 2005

May 29, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 7:30 AM CST, 3 hours earlier.

Area forecast discussion, May 29, 7:30 AM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 AM CDT SUN MAY 29 2005

.UPDATE...
QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT
FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS.
LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS
WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE
ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON.

&&

.DISCUSSION...
COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY
BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100%
COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL
NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A
GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT
CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS
BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE
AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL
SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS
MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE
AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE
INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE
THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY
ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING.
THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS
NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES
IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS.

A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING
INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING
MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US
SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING
PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE
WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  84  69  83  70 /  80  50  80  60
BTR  85  71  83  72 /  60  50  80  50
MSY  87  75  85  73 /  40  50  70  40
GPT  88  74  84  72 /  30  50  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

17/8

In the hours before

Special weather statement, May 29, 8:13 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 AM CDT SUN MAY 29 2005

LAZ034>036-046>050-056>068-MSZ068-291600-
ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA-
IBERVILLE LA-LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA-
LOWER TERREBONNE LA-ORLEANS LA-POINTE COUPEE LA-ST. CHARLES LA-
ST. JAMES LA-ST. JOHN THE BAPTIST LA-UPPER JEFFERSON LA-
UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-
UPPER TERREBONNE LA-WEST BATON ROUGE LA-WEST FELICIANA LA-
WILKINSON MS-
913 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY...

A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A STRONG UPPER AIR
DISTURBANCE WILL MOVE INTO THE EAST-CENTRAL AND SOUTH-CENTRAL
PARISHES OF LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI DURING THE
MID-MORNING HOURS. A LINE OF SHOWERS AND THUNDERSTORMS WERE ALSO
ADVANCING NORTHWARD FROM HOUMA TO NEW IBERIA. SOME OF THESE STORMS
MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGTNING THROUGH 11 AM. ALSO
EXPECT LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS BETWEEN ONE AND
THREE INCHES THROUGHOUT THE DAY.

24
Special weather statement, May 29, 8:17 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CDT SUN MAY 29 2005

MSZ081-082-291600-
HARRISON MS-JACKSON MS-
917 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY...

A CLUSTER OF THUNDERSTORMS OVER EASTERN HARRISON COUNTY AND WESTERN
JACKSON COUNTY WILL CONTINUE TO MOVE TO THE NORTHEAST AT 15 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 25 OR 30
MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH 10 AM.
ADDITIONAL STORM DEVELOPMENT IS EXPECTED THROUGHOUT THE DAY WITH
RAINFALL ACCUMULATIONS POSSIBLY REACHING THREE OR FOUR INCHES IN SOME
LOCATIONS BY THIS EVENING.

24
Local storm report, May 29, 9:32 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             1 NW OCEAN SPRINGS      30.42N 88.81W
05/29/2005  1.25 INCH        JACKSON            MS   EMERGENCY MNGR

            REPORTED ALONG HIGHWAY 609 NORTH OF OCEAN SPRINGS. ALSO
            GAUTIER REPORTED HAIL OF UNKNOWN SIZE.

&&

RICKS
Special weather statement, May 29, 9:56 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT SUN MAY 29 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800-
AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS-
LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA-
LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA-
ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA-
ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA-
TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA-
UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA-
WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA-
WILKINSON MS-
1056 AM CDT SUN MAY 29 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS
MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL
MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN
CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND
GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM
11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO
EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM
DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE.

STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST
STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
May 29, 10:30 AM CST
Where
Livingston County, Weiss
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.650, -90.900

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451530.